MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 48MM, W/P2 COATING

ENCORE MEDICAL L.P. FOUNDATION HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 48MM, W/P2 COATING
Model Number 430-98-048
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the shell, liner and head were removed from the patient.The items were removed because the patient kept dislocating due to retroversion of the cup and the anatomy of the patient (patient lumbar spine was fused).Dual mobility was put in and antroverted.The surgeon replaced the cup and liner with a competitor's product.
 
Additional Manufacturer Narrative
The reason for this revision surgery was dislocation.The in-vivo length of patient service for the implant was 8 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the dislocation.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient activities, inadequate soft tissue support, excessive range of motion, patient bone deterioration or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 48MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7095522
Report Number1644408-2017-01124
Device Sequence Number1182908
Product Code LPH
UDI-Device Identifier00888912084000
UDI-Public(01)00888912084000
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model Number430-98-048
Device Catalogue Number430-98-048
Device Lot Number589G1059
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-281, LOT 857B1090; 931-28-748, LOT 758N1939
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR